# SDR 2001UALA00163

- Difficulty date: February 27, 2001
- Submitted: April 4, 2001
- Operation: Air carrier
- Aircraft: N797UA
- Make and model: Boeing 777222
- Aircraft serial: 26924
- Aircraft time: 13,372 hours, 2,104 cycles
- Engine: Pwa PW4090
- System (JASC): 2910 · Hydraulic System, Main
- Part: Module
- Part number: 7321161002
- Part serial: 575130
- Condition: Leaking
- Location: Hyd System
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

STRONG ODOR DETECTED IN COCKPIT DURING CRUISE WHEN UPPER RECIRCULATING FAN IS TURNED OFF.  ODOR GOES AWAY QUICKLY  WHEN FAN IS TURNED BACK ON.  LOWER FAN OK. SUPPLEMENTAL DATA UPDATE THE PROBLEM WAS DUE TO FAULTY RT HYDRAULIC PNEUMATIC PRESSURIZATION MODULE.  THE PNEUMATIC DUCTING WAS CONTAMINATED BECAUSE THIS UNIT WAS ALLOWING A SMALL AMOUNT OF HYDRAULIC FLUID PASS THROUGH THE CHECK VALVE.  THE MODULE WAS REPLACED, AND A VERY THOROUGH PNEUMATIC DUCTING AND PACK BURNOUT WAS ACCOMPLISHED.  AIRCRAFT WAS RETURNED TO SERVICE WITHOUT FURTHER ODOR COMPLAINTS. THE ABOVE IS ALSO THE RESPONSE TO MRR NUMBER 2001UALA00216.
